Been on Metformin for almost 3 weeks -- still no weight loss!
I am 27/F. I used to be very fit, but for the past 2 years I've been gaining a lot of weight. I've gained 25lbs in the past 2 years! I'm not obese but I'm quite fat in the stomach area.....
I've been diagnosed with PCOS a month ago, and my gyno put me on Metformin 1500mg a day. I've always had diarrhea even before Metformin, and since I started the medication, my diarrhea has gotten quite frequent. I poop like 6 times a day, all came out as diarrhea. I don't really mind the diarrhea to be honest.
I think maybe 2 mornings a week I would feel really really sick in the morning. But most of the time it's just diarrhea.
I have to ask, I have not lost any weight AT ALL since I started metformin....... I haven't really changed my diet or exercise routines since I started the medication. But logically, if metformin helps to regulate my insulin resistance and my hormones, with everything else staying the same, shouldn't I still lose weight??
I am not trying to get pregnant but i would like to have babies in the future, just not at the moment. The main concern for me is my weight. I am 5'2, 120lbs.... when I was 24, I used to weight 92lbs, super fit and confident. Now I feel very fat and depressed and self conscious.
How long does it take for metformin to start helping me shed some weight? It's been almost 3 weeks and I think the dosage I'm taking is quite high already. I'm very very desperate...... Any suggestions would be greatly appreciated!
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.